Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 185, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2014, 10:14 PM CDT for Osage County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2014, 10:14 PM CDT (03:14 UTC)
- Expired
- Sep 1, 2014, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Sep 1, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS54 KTSA 020314
SVRTSA
OKC113-020400-
/O.NEW.KTSA.SV.W.0185.140902T0314Z-140902T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1011 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORAKER TO BURBANK...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...PEARSONIA...SUNSET LAKE...
PAWHUSKA...OSAGE HILLS STATE PARK...OKESA...NELAGONEY...PERSHING
AND WYNONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3674 9609 3642 9646 3674 9681 3698 9649
TIME...MOT...LOC 0314Z 311DEG 28KT 3691 9643 3672 9668
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
431
WWUS54 KTSA 020325
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT MON SEP 1 2014
OKC113-020400-
/O.CON.KTSA.SV.W.0185.000000T0000Z-140902T0400Z/
OSAGE OK-
1025 PM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OSAGE
COUNTY UNTIL 1100 PM CDT...
AT 1022 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEARSONIA TO 7 MILES EAST OF BURBANK...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...SUNSET LAKE...PAWHUSKA...
OSAGE HILLS STATE PARK...NELAGONEY...PERSHING...WYNONA AND OKESA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3671 9667 3695 9647 3674 9609 3642 9646
TIME...MOT...LOC 0325Z 311DEG 28KT 3684 9638 3667 9658
HAIL...1.00IN
WIND...60MPH
$$954
WWUS54 KTSA 020339
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT MON SEP 1 2014
OKC113-020400-
/O.CON.KTSA.SV.W.0185.000000T0000Z-140902T0400Z/
OSAGE OK-
1039 PM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OSAGE
COUNTY UNTIL 1100 PM CDT...
AT 1038 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUNSET LAKE TO 9 MILES SOUTHWEST OF PAWHUSKA...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...PAWHUSKA...OSAGE HILLS STATE
PARK...OKESA...NELAGONEY...PERSHING AND WYNONA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9651 3662 9661 3689 9637 3674 9609
3650 9637
TIME...MOT...LOC 0340Z 311DEG 28KT 3675 9626 3659 9647
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:51 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 1, 9:51 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT MON SEP 1 2014 ...UPDATE... .DISCUSSION... THUNDERSTORM COMPLEX HAS BECOME COLD POOL DRIVEN ACROSS NE OK...AND WILL CONTINUE TO PUSH ESE ACROSS THE AREA AND INTO NW AR AFTER MIDNIGHT. ADDTIONAL THUNDERSTORMS OVER CNTRL/NCNTRL OK COULD MAKE A RUN AT PARTS OF ERN OK OVERNIGHT AS WELL. HAVE BUMPED UP POPS ACROSS THE NRN AREAS. UPDATED PRODUCTS HAVE BEEN SENT. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 91 75 96 / 70 40 20 10 FSM 75 91 73 94 / 30 40 20 10 MLC 77 93 76 93 / 30 30 10 10 BVO 69 90 69 96 / 80 40 30 10 FYV 71 86 69 91 / 60 50 30 20 BYV 71 86 69 91 / 60 50 30 20 MKO 73 90 72 93 / 50 40 20 10 MIO 71 88 72 94 / 80 40 40 10 F10 74 92 74 93 / 40 30 20 10 HHW 75 94 74 95 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Sep 1, 5:03 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON SEP 1 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON SEP 1 2014
...SEVERE THUNDERSTORM THREAT INCREASES THIS EVENING ACROSS
NORTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...VERY LIMITED.
AREA...FAR NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
ONSET...AFTER 6 PM...DIMINISHING AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MAINLY NORTHEAST OKLAHOMA.
ONSET...AFTER 6 PM.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 6 PM.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA...NEAR
THE INTERSECTION OF A COLD FRONT AND OUTFLOW BOUNDARY. ISOLATED
THUNDERSTORMS THAT DEVELOP EARLY THIS EVENING WILL HAVE A VERY
LIMITED TORNADO THREAT...ALTHOUGH STORMS ARE EXPECTED TO
EVENTUALLY DEVELOP INTO CLUSTERS AND MOVE EAST-SOUTHEAST ACROSS
PARTS OF NORTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH THIS ACTIVITY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL INTO THE
OVERNIGHT HOURS...POSSIBLY AFFECTING PARTS OF NORTHWEST
ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE WEAK COLD FRONT ALONG WITH VARIOUS OUTFLOW BOUNDARIES WILL
REMAIN ACROSS THE REGION TUESDAY...AND WILL SERVE AS A FOCUS FOR
CONTINUED THUNDERSTORM CHANCES. TEMPERATURES WILL REMAIN WELL
ABOVE NORMAL FOR MID TO LATE WEEK...BEFORE THE NEXT COLD FRONT AND
ASSOCIATED THUNDERSTORM CHANCES ARRIVE NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Sep 1, 5:45 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT MON SEP 1 2014
OKZ056-012315-
NOWATA OK-
545 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF SOUTH COFFEYVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3697 9541 3685 9567 3693 9576 3701 9566
3700 9540
TIME...MOT...LOC 2245Z 233DEG 23KT 3694 9562
LACYSpecial weather statement, Sep 1, 6:40 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON SEP 1 2014
OKZ057-020015-
CRAIG OK-
640 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAIG
COUNTY...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
THIS ADVISORY WILL REPLACE THE SEVERE THUNDERSTORM WARNING EXPIRING
AT 645 PM FOR CRAIG COUNTY.
LAT...LON 3699 9501 3699 9504 3697 9504 3695 9500
3691 9501 3688 9543 3694 9542 3696 9540
3700 9540 3701 9538 3700 9501
TIME...MOT...LOC 2340Z 263DEG 15KT 3699 9527
LACYLocal storm report, Sep 1, 7:05 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 7 NW WELCH 36.95N 95.19W
09/01/2014 M2.75 INCH CRAIG OK PUBLIC
&&
PBSLocal storm report, Sep 1, 7:20 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 7 NW HOLLOW 36.96N 95.36W
09/01/2014 M2.75 INCH CRAIG OK PUBLIC
&&
PBSLocal storm report, Sep 1, 9:13 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 8 ESE FORAKER 36.83N 96.43W
09/01/2014 M73 MPH OSAGE OK MESONET
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 40 min |
| Sep 1, 7:26 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 49 min |
| Sep 1, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 27 min |
| Sep 1, 8:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| Sep 1, 8:57 PM CDT | Tornado Warning | TSA | Osage | 48 min |
| Sep 1, 9:02 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 58 min |
| Sep 1, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 39 min |
| Sep 1, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 47 min |
| Sep 1, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| Sep 1, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Sep 1, 11:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Sep 2, 12:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Sep 2, 1:06 AM CDT | Special Weather Statement | TSA | Ottawa | 39 min |
| Sep 2, 1:57 AM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Sep 2, 3:20 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 4 hr |
| Sep 2, 3:45 AM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Washington | 6 hr |
| Sep 2, 4:23 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Sep 2, 5:28 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Sep 2, 5:33 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Sep 2, 5:56 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 49 min |
| Sep 2, 6:05 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Sep 2, 6:38 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Osage, Ottawa, Rogers and 1 more | 67 min |
| Sep 2, 7:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Sep 2, 7:27 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| Sep 2, 7:46 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 89 min |
| Sep 2, 8:52 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 83 min |
| Sep 2, 9:17 AM CDT | River Flood Warning | TSA | Nowata | 22 hr |
| Sep 2, 9:30 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 30 min |
| Sep 2, 9:58 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more | 62 min |
| Sep 2, 11:15 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Sep 2, 11:29 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 91 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.